Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Sep 21, 2021, 3:14 PM CDT. It took effect at Sep 22, 2021, 3:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 3:14 PM CDT (20:14 UTC)
- In effect from
- Sep 22, 2021, 3:00 AM CDT
- Expired
- Sep 22, 2021, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
724 WHUS74 KCRP 212014 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 314 PM CDT Tue Sep 21 2021 GMZ270-275-220400- /O.NEW.KCRP.SC.Y.0062.210922T0800Z-210923T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 314 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 3 AM to 7 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-220400- /O.NEW.KCRP.SC.Y.0062.210922T0800Z-210922T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 314 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM CDT WEDNESDAY... * WHAT...North winds around 20 knots with gusts up to 30 knots and choppy to occasionally rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 3 AM to 1 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-220400- /O.NEW.KCRP.SC.Y.0062.210922T0800Z-210922T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 314 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM CDT WEDNESDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 3 AM to 4 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
3 follow-up statements
004 WHUS74 KCRP 220318 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1018 PM CDT Tue Sep 21 2021 GMZ270-275-221800- /O.CON.KCRP.SC.Y.0062.210922T0800Z-210923T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1018 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 3 AM to 7 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-221800- /O.CON.KCRP.SC.Y.0062.210922T0800Z-210922T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1018 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM CDT WEDNESDAY... * WHAT...North winds around 20 knots with gusts up to 30 knots and choppy to occasionally rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 3 AM to 1 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-221800- /O.CON.KCRP.SC.Y.0062.210922T0800Z-210922T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1018 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CDT WEDNESDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 3 AM to 4 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
099 WHUS74 KCRP 221740 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1240 PM CDT Wed Sep 22 2021 GMZ230-235-221845- /O.EXP.KCRP.SC.Y.0062.000000T0000Z-210922T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1240 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Winds are expected to weaken to below criteria in the bays this afternoon, therefore the Small Craft Advisory will be allowed to expire. $$ GMZ270-275-222100- /O.CON.KCRP.SC.Y.0062.000000T0000Z-210923T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1240 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 3 AM to 7 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-222100- /O.CON.KCRP.SC.Y.0062.000000T0000Z-210922T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1240 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 3 AM to 4 PM CDT Wednesday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ HAA
524 WHUS74 KCRP 222059 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 359 PM CDT Wed Sep 22 2021 GMZ250-255-222200- /O.EXP.KCRP.SC.Y.0062.000000T0000Z-210922T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 359 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds and seas will continue to diminish this afternoon, therefore the Small Craft Advisory will be allowed to expire for the coastal waters. $$ GMZ270-275-230000- /O.CON.KCRP.SC.Y.0062.000000T0000Z-210923T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 359 PM CDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds around 20 knots with gusts up to 25 knots and seas 5 to 8 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 12:50 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 21, 12:50 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1250 PM CDT Tue Sep 21 2021 .AVIATION...18Z TAFs VFR conditions will continue through the afternoon across south Texas with mainly scattered cumulus. Isolated convection will be possible with the sea breeze for the coastal region this afternoon. Cold front, moving into the Hill Country at this time, will be near COT area by 00Z Wednesday. Expect scattered convection will form near the frontal boundary late this afternoon and move steadily southward through south Texas this evening. MVFR ceilings and vsbys will occur with the stronger showers or thunderstorms with a remote possibility of IFR vsbys. Gusty winds will occur with the storms also. Front expected to be along a VCT-LRD line at 01Z and be through CRP around 05Z. Gusty north winds will occur behind the front especially over the coastal plains. VFR ceilings are expected for a few hours post-frontal. Clouds will steadily diminish late tonight. Scattered high clouds with north winds decreasing except along the coast by late Wednesday morning. && .PREV DISCUSSION... /Issued 1114 AM CDT Tue Sep 21 2021/ DISCUSSION... Another very warm day to end summer on across south Texas. Raised high temperatures a degree or two for the inland areas today. Welcome relief from the heat will arrive tonight with a cold front to usher in cooler temperatures for the first day of autumn. The cold front extended from southeast of the DFW metroplex southwest to the lower Trans Pecos region late this morning. The front is expected to continue moving south and possibly reach the northern Brush Country before 00Z Wednesday. GOES total precipitable water image shows an axis of drier air over the inland areas between higher moisture along the coast and deeper moisture pooling along the frontal boundary. Isolated convection will be possible with the sea breeze over the coastal region through early afternoon, with pre-frontal convection possibly reaching the northern counties by late afternoon. The air mass will be unstable over the coastal plains ahead of the front late this afternoon and evening with MLCAPE values from 2000-3000 j/kg. Shear is very weak across the region. Storms will be capable of becoming strong with this amount of instability but severe storms are not expected at this time. Storms along the front will move through south Texas this evening. Front is expected to be through the area by 06Z with rain chances diminishing during overnight with cooler and drier air moving in. MARINE... Isolated convection will be possible over the coastal waters through early afternoon. Frontal boundary will move into the waters this evening with scattered to possibly numerous showers and storms moving through with the front. SCA conditions are likely to develop by 09Z Wednesday and continue through all of Wednesday. Will be issuing SCA with afternoon forecast package. PREV DISCUSSION... /Issued 424 AM CDT Tue Sep 21 2021/ SHORT TERM (Today through Wednesday)... An upper disturbance is expected to continue an eastward trek across the Plains today, then across the Mississippi Valley/Midwest tonight/Wednesday (deterministic GFS/NAM/ECMWF). The corresponding cold front, currently approaching North Central Texas (per MSAS), is expected to move across the CWA 00-06z Wednesday (NAM/GFS deterministic runs). The NAM predicts 2500-4000 J/kg CAPE values in advance of the front. PWAT values remain below normal, yet are expected to be above normal along the front (NAM/GFS deterministic runs). The combination of surface forcing/moisture/instability will contribute to scattered/numerous convection tonight. Significantly cooler conditions expected tonight. Concur with the NBM which outputs minimum temperatures slightly below the SREF ensemble mean values. Drier and cooler Wednesday. Elevated Fire Danger conditions may occur Wednesday afternoon, mainly over interior portions of the Coastal Plains. Will forecast maximum temperatures Wednesday similar to that of the SREF ensemble mean. Maximum Heat Index values 105-109F today, with 110F for less than 2 hours at some locations. LONG TERM (Wednesday Night through Monday)... High pressure and subsidence will maintain generally dry and comfortable conditions through most of the extended. Temperatures will remain below to near normal levels through the end of the work week, before beginning a very subtle and gradual warming trend over the weekend. The combination of dry air, a light and variable northeasterly to easterly flow and mostly clear skies will allow for optimal radiational cooling to occur during the overnight periods Thursday through Saturday. During this time frame lows are forecast to drop into the mid 50s to mid 60s nightly, bringing a much appreciated relief to the summer heat! Daytime temperatures will be more along the lines of near normal values, with highs in the mid 80s to lower 90s through Saturday. Onshore flow is progged to resume late in the weekend into early next week as the surface ridge slides to the east. This will allow for a slight increase in moisture over the region with PWATs climbing back to around an 1" or more heading into early next week, along with warmer temperatures. Highs will be in the upper 80s to mid 90s Sunday through Tuesday, with overnight lows in the 60s to lower 70s. The forecast then becomes a little bit more fuzzy Monday and Tuesday next week, as some models indicate a coastal trough or disturbance traversing across the area bringing deeper Gulf moisture and higher rain chances. For now though, will hold off on introducing anymore than slight convective chances in the forecast until better agreement is reached within model solutions. No hazards are anticipated throughout the extended period. MARINE... Isolated showers/thunderstorms today. Scattered/numerous showers and thunderstorms are expected tonight along a cold front that is expected to move across the Waters 00-06z Wednesday. Strong offshore flow expected after frontal passage. After coordinating with surrounding WFOs, will defer to the day shift with regard to the issuance/timing of the SCA. Cooler and drier Wednesday. Northerly winds will begin to decrease Wednesday night, but Small Craft Exercise Caution conditions will remain possible through the night particularly offshore. Winds will further subside on Thursday, becoming weak by Friday. High pressure and dry conditions will dominate Wednesday night through the end of the week and over the weekend. Winds will gradually return onshore early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 95 70 85 63 86 / 20 60 0 0 0 Victoria 97 66 85 56 85 / 40 60 0 0 0 Laredo 101 71 88 62 91 / 30 60 10 0 0 Alice 99 69 87 59 88 / 30 60 0 0 0 Rockport 93 70 85 67 85 / 20 60 10 0 0 Cotulla 100 68 90 59 91 / 40 50 0 0 0 Kingsville 97 70 85 60 87 / 30 60 0 0 0 Navy Corpus 93 73 84 71 83 / 20 60 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, Sep 21, 4:54 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 454 AM CDT Tue Sep 21 2021 TXZ229>234-239>247-342>347-442-443-447-221000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 454 AM CDT Tue Sep 21 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Maximum Heat Index values 105 to 109 degrees today. At some locations, maximum Heat Index values may reach 110 degrees for less than 2 hours. Isolated thunderstorms today and scattered to numerous tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated fire weather conditions may occur Wednesday afternoon over interior portions of the Coastal Plains, the Brush Country, and over the Rio Grande Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-221000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 454 AM CDT Tue Sep 21 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated thunderstorms today and scattered to numerous tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are expected through Wednesday morning. Small Craft Advisory conditions will be possible Wednesday behind the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/88
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:04 PM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| Sep 21, 4:48 PM CDT | Special Weather Statement | CRP | Jim Wells | 27 min |
| Sep 21, 5:23 PM CDT | Special Weather Statement | CRP | Duval | 37 min |
| Sep 21, 5:35 PM CDT | Special Weather Statement | CRP | Bee | 25 min |
| Sep 21, 5:56 PM CDT | Special Weather Statement | CRP | Live Oak | 34 min |
| Sep 21, 6:09 PM CDT | Special Weather Statement | CRP | Bee | 36 min |
| Sep 21, 6:32 PM CDT | Special Weather Statement | CRP | Bee | 28 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.